Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

FORUMS > MS (Multiple Sclerosis)
Replying to Topic: Steroids
Created On 10/8/09 9:59 AM by superwoman


Username:
Password:

Remember my login


[ Forget your login information? | Join the forums ]




superwoman
Junior Supporter

Posts: 2
Joined: Jan 2007

10/8/09 9:59 AM
User is offline

My doctor wants me to take a series of steroids. Any one have experience with it? Any Suggestions?
 
Reply
   
Quote
   
Top
   
Bottom
     



Gam Zeh Ya'avor
Junior Supporter

Posts: 2
Joined: May 2009

11/5/09 10:45 PM
User is offline

I was officially diagnosed with MS about 2 weeks ago but we knew it was a possibilty for about 7 months now. My Dr immediatly put me on a very high dose of steroids. I guess everyone reacts very differently to each medication, but my body did not react very well to the steroids. I had very painful and scary reactions when I stopped so I was put back on to taper off which took about 5 months, which is a pretty long time to be on steroids. It also knocked out my immune system which caused a lot ofcomplications. To me, one of the worst side effects was the rapid weight gain, mainly on my face. I was trying to keep my condition a secret but now everyone knew something was going on. Now that I am off steroids for two months and the effects of the steroids are finally leaving my system, the pains are coming back, so I guess they were keeping the pains away. I know that I may have to go back on steroids for a little bit, but I feel better knowing that my Dr will moniter me very well, knowing what a rough time I had on the steroids. I also found that by doing research, I knew somewhat what to expect. Good luck
 
Reply
   
Quote
   
Top
   
Bottom
     



keepsmiling
Junior Supporter

Posts: 4
Joined: Nov 2009

11/14/09 11:45 PM
User is offline

Everyone's experience is different, as every body reacts differently - an important thing to know is that it's normal to have uncomfortable side effects when you go off of them (I did) so it's important to take prednisone taper to avoid those effects. The steroids and prednisone made me feel very tired (like having mild flu). But worth it - it was "hishtadlus"- playing my part in my recovery. I took steroids 2 days - stoppped over the weekend - then 3 days, and prednisone taper for 2 weeks. Ask your doctor about tylenol, etc - I don't remember if it's safe to take them while on steroids. I do remember that I was told to eat foods high in potassium (like bananas) while on the steroids. After a few days on it I started feeling "hyper" - my heart was racing. That's a common side effect.
I had another relapse recently (I'm updating this post) and went on iv steroids again - this time for 5 days and with no prednisone taper. This time the steroids were much more effective in fixing the problem than the last time I had an attack, Boruch Hashem. I guess each episode is unique. Good Luck!


Edited: 1/5/10 at 3:50 PM by keepsmiling
 
Reply
   
Quote
   
Top
   
Bottom
     

FORUMS > MS (Multiple Sclerosis)

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.